MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBB-382
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double bundle was used during a scope cleaning performed on (b)(6) 2023.During the cleaning of duodenoscope, the brush detached from the clear plastic handle.The detached brush was retrieved by hand.The scope cleaning was completed with another of the same device.There was no patient involvement in the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double bundle was used during a scope cleaning performed on (b)(6) 2023.During the cleaning of duodenoscope, the brush detached from the handle on valve brush.The detached brush was retrieved by hand.The scope cleaning was completed with another of the same device.There was no patient involvement in the event.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.Block h10: investigation results: the returned hedgehog dual-end brush was analyzed.Visual evaluation found that the large brush head was separated from the catheter and bent.No other problems were noted.The reported event was confirmed.It is possible that excessive or twisting force was applied to the brush during use, resulting in the separation.Based on all available information and analysis of the returned device, the most probable is unintended use error caused or contributed to event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17851980
Report Number3005099803-2023-05154
Device Sequence Number17850143
Product Code MNL
UDI-Device Identifier00840253114020
UDI-Public00840253114020
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBB-382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown